New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jul 2008
Total Posts : 2
   Posted 7/3/2008 3:34 AM (GMT -6)   
I have has chronic hives for over 1 year now. It started after my office moved to a building that had been abandoned for 7-8 years  and was being remodeled for offices and condos.  My allergist just passed is off a just hives. /after going to family doctor several time I was sent to an allergist who could not test me as I was soo broke out, so he drew blood to find allergies, he did not find anything of great signafigance. I am on several antihistamines. The allergy doctored me to another allergy docture that was foreign, he added 300 mg of Cyclosporine in the morning which gave me severe headaches and causing vommitting and nausea.  I then went to Barnes Jewish Allergy & Asthma center in St Louis to find some help.
The hives start small and grow until the overlape each other. They can show up on my scalp, face, ears, neck sho8ulders all the way dow to my feet. My face and eyes swell up to where I can't see out of my eye.The are deep under the skin and itch severly. I HAVE TO STAY OF pREDNISONE AS MUCH AS POSSIBLE BECAUSE OF MY dIABETES.  Thisa past month I stayed off the Prednisone and theSt Louis took my off zyflo 2 tablets two times a day and added doxepin 10 mg 2x dat and cyclosporime 125 mg with breakfast along with my insulin, glipizide, tricor, diovan HCTZ, Allegra, Ranitidine, Xyzal. I finally had to give in and take my prednisone as 2am on Monday as the itching was unbearable. It has settled down now but my blood sugars are high.
I quit my job 3 months ago thinking and doctors suggesting that I quit as there might be something in the buildiing causing this problem. I did clear up for several weeks after i quit but it is coming back again. 
Any suggestions would be greatly appreciately.

New Member

Date Joined Jul 2008
Total Posts : 3
   Posted 7/3/2008 11:27 AM (GMT -6)   
    Im so sorry to hear about your urticaria. Ive also been suffering with it for six months and it was begining to get unbearable when I met a fantastic doctor who told me to take  a drug called cimetidine as well as the antihistamines. I dont know what the american version of this drug is, or if you can take it when your diabetic but It has given me amazing results. Ive only had two tiny flare ups in the last two days and the itching and stinging has gone almost completely! Its more of a gentle warm feeling.
   I hope you get better soon and hope this helps you.

New Member

Date Joined Jul 2008
Total Posts : 2
   Posted 7/3/2008 9:27 PM (GMT -6)   
Thank you for your input Abbie. I am taking Ranitidine which is also an H2 blocker like Cimetidine. I see my doctor next week and will discuss of possibly changing to see if maybe there is an additional ingredient in Cimetidine that would help my hives better. I am glad you are doing better and hope you continue to progress more and more each day.

Another Day
Veteran Member

Date Joined Mar 2007
Total Posts : 1055
   Posted 7/4/2008 7:15 PM (GMT -6)   
I would like to welcome both of you to HealingWell.  Fortunately, this is not an illness I have ever had to deal with.  Possibly, if you look back through some of the old posts, you might find something that you did not know about before.  Again, maybe another will come by with another suggestion.  I think we learn so much from each other on this site.
If you do find something that works for you, please share it with us.
Take care!

Moderator, Allergies/Asthma
Help support the forums so we can support you:
Epilepsy, asthma, fibromyalgia, GERD, depression, hypothyroidism, tinnitus

New Member

Date Joined Jul 2008
Total Posts : 1
   Posted 7/12/2008 12:54 PM (GMT -6)   
Hi, I'm 19 and am new to chronic urticaria myself... Although I've been showing mild symptoms since childhood (including swelling of hands when outdoors, itchy thighs after exercise/washing dishes, redness of legs after hot showers), I did not realise these were linked to the hives that developed about 6 weeks ago until I started reading up on it. I originally broke out in a rash on my wrist which faded after a couple of hours, then the following day across both my thighs. The doctor I went to told me it was urticarial and dismissed it as an allergic reaction. I have only broken out in hives once or twice before, both times were last year during my winter exam period, and as they were isolated cases I assumed they were stress-related or from an allergic reaction.

Since my last doctor's visit in May I have been taking an antihistamine called Xergic 180. I initially had to take the tablets once everyday to prevent the rash, now I am able to go 2-3 days without taking anything. However my mind has not been able to ease. When allowed to run rampant I will get an itchy red welt-like rash either on my thighs or my wrists/hands, and sometimes my stomach will turn red and itchy (but not break out in welts). Usually swollen fingertips or itchy feet will precede the rash.

Recently (as in the last few days) I have been getting hot flushes along my thighs and my arms- like they're blushing. This occurs even after having taken the antihistamines. It's not unpleasant, but definitely unsettling. I also feel itchy a lot without breaking out in a rash, but I think a lot of the time it's phantom itch. I have also gotten one or two isolated red itchy bumps; so far two on my arm and two on my face. It is difficult to determine whether these are just insect bites or not, but I'm concerned that my CU will progress to my face.

At the moment I believe my chronic urticaria is triggered by heat somehow. My fingers swelled once from holding a toasted sandwich and I get itchy after exposure to hot water or exercise. My questions are whether CU of this kind has a tendency to be seasonal (so far this has only occurred in winter), and if so would it be worth it to consider moving to a warmer climate? Also, what is the likelihood of the symptoms worsening as time goes on, and what is the best course of action should my current medication cease to alleviate the problem? I am also curious about the urticaria diet that has cropped up in previous threads, and other 'natural' methods.... I don't like medication in general so an alternative would be fantastic.

Sorry about using this thread to post this, but I didn't think it warranted my own thread. With my own urticaria I find it is only when I go from cold to hot, and in winter, not in summer when you'd be swimming in the ocean. If your CU is anything like mine then I would say you'd be safe to go swimming. :] At least I hope so, because I love the beach! Good luck <3

Post Edited (anonymoose) : 7/12/2008 8:52:13 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:34 AM (GMT -6)
There are a total of 2,712,239 posts in 299,072 threads.
View Active Threads

Who's Online
This forum has 153655 registered members. Please welcome our newest member, phoekkjpwe.
274 Guest(s), 11 Registered Member(s) are currently online.  Details
Alex31, BreRosie, bluesharp, ppm guy, Traveler, markom3, JackH, LMusings, Ivymarie, Momtogigiandquinn, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer